Alert archive / Florida / Coastal Flood Statements in 2014
Coastal Flood Statement 2, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 10, 2014, 3:52 PM EDT for Monroe County, Florida. It took effect at Oct 10, 2014, 9:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2014, 3:52 PM EDT (19:52 UTC)
- In effect from
- Oct 10, 2014, 9:00 PM EDT
- Expired
- Oct 11, 2014, 3:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WHUS42 KKEY 101952 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 352 PM EDT FRI OCT 10 2014 FLZ076>078-110700- /O.NEW.KKEY.CF.S.0002.141011T0100Z-141011T0700Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 352 PM EDT FRI OCT 10 2014 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS TONIGHT. * TIMING...WATER LEVELS WILL BE AROUND ONE HALF OF A FOOT ABOVE PREDICTED VALUES...ESPECIALLY DURING THE TIME OF HIGH TIDE TONIGHT. THE TIMES OF HIGH TIDE RANGE FROM AROUND 1100 PM IN THE LOWER AND MIDDLE KEYS...TO AROUND 300 AM EARLY SATURDAY MORNING FOR FLORIDA BAY AND THE BAY SIDE OF THE UPPER KEYS. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. $$ 04
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 10, 2:56 PM EDT, 56 minutes earlier.
Area forecast discussion, Oct 10, 2:56 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 256 PM EDT FRI OCT 10 2014 .DISCUSSION... ISOLATED SHOWERS WERE CLOSE TO THE LOWER KEYS ON THE ATLANTIC SIDE EARLIER TODAY...BUT ARE CURRENTLY CLUSTERED IN OUR WESTERN ATLANTIC WATERS SOUTH OF THE DRY TORTUGAS. WINDS REMAIN MODERATE TO OCCASIONALLY FRESH FROM THE EAST/NORTHEAST ACROSS THE SERVICE AREA. UNDER PARTLY CLOUDY SKIES...TEMPERATURES IN THE ISLAND CHAIN ARE IN THE MIDDLE TO UPPER 80S. A DEEP LAYERED RIDGE OVER THE NORTHERN GULF OF MEXICO AND DEEP SOUTH WILL SLIDE EASTWARD WHILE DEFLECTING A SHORT WAVE TO THE MID ATLANTIC AND SOUTHEAST COAST BY LATE THIS WEEKEND. AN AXIS OF HIGH SURFACE PRESSURE WILL REMAIN PINNED ALONG THE SOUTHEAST COAST AND OVER NORTHERN FLORIDA DURING THAT TIME...WHILE WHAT IS CURRENTLY SUBTROPICAL DEPRESSION NUMBER SEVEN LIFTS NORTHWARD TO THE EAST OF BERMUDA. LOCAL WINDS WILL OSCILLATE THROUGH THE COURSE OF THE NEXT COUPLE OF DAYS WITH A FEW LOW AMPLITUDE WAVES SLIDING WESTWARD WELL TO OUR SOUTH. BUT IN GENERAL...THEY WILL REMAIN MODERATE TO FRESH FROM THE NORTHEAST/EAST. OUR MID LAYERS WILL REMAIN RELATIVELY DRY FOR THE NEXT COUPLE OF PERIODS. THE LOW LEVEL EASTERLIES WILL KEEP ENOUGH MOISTURE AROUND FOR AT LEAST A FEW SHOWERS TONIGHT...ACCOMPANIED BY A FEW THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. A STRONGER TROUGH DIPS INTO THE NORTHERN GULF BY LATE SUNDAY...PUSHING A FRONT INTO THAT REGION BY VERY EARLY MONDAY. THIS SYSTEM WILL MAKE STEADY EASTWARD PROGRESS THROUGH EARLY NEXT WEEK...ALLOWING THE LOCAL AIRMASS TO DESTABILIZE WHILE GAINING SLIGHTLY MORE MOISTURE OUT AHEAD OF IT. HAVE BOOSTED OUR PROBABILITY OF MEASURABLE PRECIPITATION FROM SUNDAY THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE LATEST GRIDDED POP NUMBERS ARE CLOSE OR SLIGHTLY HIGHER THAN THE LATEST GFS TABULAR NUMBERS. THE FRONT IS EXPECTED TO WEAKEN BY THE TIME IT REACHES OUR LATITUDE...CURRENTLY PEGGED TO THE DAYTIME HOURS ON WEDNESDAY. HAVE KEPT AT LEAST A SLIGHT CHANCE OF SHOWERS FOR THE REMAINDER OF THE FORECAST PERIOD AS WINDS TURN ONCE AGAIN TO THE NORTHEAST/EAST...AND OUR MOISTURE IS NOT SIGNIFICANTLY SCOURED AWAY. DID LOWER OUR TEMPERATURES BY A COUPLE OF DEGREES FOR LATE NEXT WEEK THOUGH...WHICH PUTS THEM VERY CLOSE TO CLIMATOLOGY NUMBERS. && .MARINE... WIND SPEEDS WILL CONTINUE TO OSCILLATE OVER THE NEXT COUPLE OF DAYS THANKS TO HIGH PRESSURE REMAINING STEADY TO OUR NORTH AND A FEW LOW AMPLITUDES WAVES SLIDING WESTWARD WELL TO OUR SOUTH. REGARDLESS...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT AT LEAST THROUGH TONIGHT FOR THE STRAITS OF FLORIDA. SMALL CRAFT SHOULD EXERCISE CAUTION ALL OTHER WATERS SURROUNDING THE FLORIDA KEYS. MODERATING WINDS WILL TURN TO THE SOUTHEAST BY EARLY NEXT WEEK...THEN SLACKEN THROUGH THE MIDDLE OF THE WEEK AS A WEAKENING FRONT SETTLES CLOSE BY. && .AVIATION...VFR AND GUSTY EAST-NORTHEAST BREEZES WILL PREVAIL AT THE EYW AND MTH TERMINALS. RAIN CHANCES ARE LOW. && .CLIMATE...OCTOBER 10TH...ON THIS DATE IN FLORIDA KEYS CLIMATE HISTORY...IN 1909...THE DAILY RECORD RAINFALL OF 3.18" WAS RECORDED...A RECORD WHICH STANDS 115 YEARS LATER. PRECIPITATION RECORDS IN KEY WEST DATE BACK TO 1871. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 81 88 81 88 / 20 20 20 40 MARATHON 81 89 81 89 / 20 20 20 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY GMZ052>055-072>075. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....CLR DATA COLLECTION.......FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 10, 11:31 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1131 AM EDT FRI OCT 10 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-111000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1131 AM EDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE STRAITS OF FLORIDA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Coastal Flood Statements in Florida, 2014Every coastal flood statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.